Alert archive / Wisconsin / Severe Thunderstorm Warnings in 1997
Severe Thunderstorm Warning 56, NWS La Crosse, WI
NWS La Crosse, WI issued this severe thunderstorm warning at Jun 15, 1997, 5:12 PM CDT for Grant County, Wisconsin. It was in force for 63 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 15, 1997, 5:12 PM CDT (22:12 UTC)
- Expired
- Jun 15, 1997, 6:15 PM CDT
- In force
- 63 min
- Issued by
- NWS La Crosse, WI
- Area
- Whole counties
County Grant County, WI
The radar
The La Crosse radar (KARX), 113 km from the middle of the area, began a volume at 22:12 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 15, 4:00 PM CDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Davenport, (KDVN), launched 12:00Z, 10.2 hours before the alert went out and 140 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1379 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- 164 m²/s²
- 0-3 km storm-relative helicity
- 215 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
461
WUUS1 KLSE 152213 RRA
SVRLSE
WIC043-152315-
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LA CROSSE WI
512 PM CDT SUN JUN 15 1997
* SEVERE THUNDERSTORM WARNING FOR
GRANT COUNTY - SOUTHWESTERN WISCONSIN
* UNTIL 615 PM CDT
* SOME LOCATIONS AFFECTED
LANCASTER
BEETOWN
NORTH ANDOVER
* AT 510 PM NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE
OF SEVERE THUNDERSTORMS FROM JUST SOUTH OF BOSCOBEL...40 MILES
NORTH OF DUBUQUE...TO 40 MILES SOUTH OF DECORAH. THIS LINE OF
STORMS WAS MOVING EAST AT 30 MPH.
* THESE STORMS WILL BE NEAR LANCASTER BY 530 PM.
THE MAIN THREAT FROM THESE STORMS IS DAMAGING WINDS. DO NOT GO
OUTDOORS.
RIECK/NELSONWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS La Crosse, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 15, 2:14 PM CDT, 2 hours 58 minutes earlier.
Area forecast discussion, Jun 15, 2:14 PM CDT, 2 hours 58 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LA CROSSE WI 214 PM CDT SUN JUN 15 1997 MAIN FORECAST CONCERN IS FOR THE ENDING OF THUNDERSTORMS AND THE CHANCE OF SEVERE THIS EVENING. EARLY AFTERNOON SURFACE ANALYSIS HAD PRE-FRONTAL TROUGH FROM EAU-ONA-INTO CENTRAL IA. TONS OF MOISTURE NOTED WITH DEW POINTS POOLING ALONG THIS BOUNDARY IN EXCESS OF 65F. A LINE OF THUNDERSTORMS FORMED RAPIDLY OVER SE MN/NC IA. BEST INSTABILITY WAS OVER NE IA WHERE THE STRONGEST STORMS WERE LOCATED AT 19Z. FURTHER NORTH...EXTENSIVE CLOUD CANOPY RETARDED SUNSHINE AND INSTABILITY WAS NOT AS GREAT. FURTHER WEST...MAIN COLD FRONT WAS OVER WRN MN WITH MID LEVEL SHORT WAVE OVER THE ERN DAKS. STILL WAITING TO SEE IF ANY CONVECTION CAN GET GOING OVER SUNSHINE AREA IN SW MN. 12Z MODEL SUITE SIMILAR IN BRINGING THE PREFRONTAL TROUGH EAST THROUGH THE FORECAST AREA THIS EVENING. SHOULD SEE BEST THREAT OF SEVERE WEATHER SOUTH OF RST-LSE-DLL THROUGH ABOUT DARK. MEANWHILE...MID LEVEL SHORT WAVE WILL MIGRATE ACROSS MN THIS EVENING WITH COLD FRONT PASSING THROUGH AROUND MIDNIGHT. THE COLD FRONT WILL BEGIN TO SLOW AS IT MOVES INTO SRN ZONES. THIS WILL KEEP RAIN CHANCES ALIVE THROUGH EARLY MORNING THERE...WITH RAIN ENDING ELSEWHERE. NGM MOS TEMPERATURES LOOK GOOD. RACY
The office that day
Everything else NWS La Crosse, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 15, 2:53 PM CDT | Severe Thunderstorm Warning | ARX | La Crosse, Vernon | 37 min |
| Jun 15, 3:02 PM CDT | Severe Thunderstorm Warning | ARX | Vernon | 48 min |
| Jun 15, 3:38 PM CDT | Tornado Warning | ARX | Vernon | 32 min |
| Jun 15, 3:57 PM CDT | Severe Thunderstorm Warning | ARX | Crawford, Richland | 63 min |
| Jun 15, 4:06 PM CDT | Severe Thunderstorm Warning | ARX | Juneau | 54 min |
| Jun 15, 4:10 PM CDT | Severe Thunderstorm Warning | ARX | Grant | 65 min |
| Jun 15, 4:20 PM CDT | Severe Thunderstorm Warning | ARX | Adams | 60 min |
| Jun 15, 4:38 PM CDT | Severe Thunderstorm Warning | ARX | Clark | 62 min |
| Jun 15, 5:02 PM CDT | Severe Thunderstorm Warning | ARX | Richland | 18 min |
| Jun 15, 6:38 PM CDT | Severe Thunderstorm Warning | ARX | Grant | 47 min |
Nearby
Severe Thunderstorm Warnings in Wisconsin, 1997Every severe thunderstorm warning in 1997
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.